MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 27GA 7/8IN; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 27GA 7/8IN; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302891
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It is reported that there was a mix of product, foreign matter on device, and 7 occasions of double needles with a bd needle 27ga 7/8in.This was discovered prior to use.The following information was provided by the initial reporter: it was reported a needle was found with an orange hub, a needle was found with an unknown part on top, and 7 needles were found with a double needle.Additional information received by customer: inside bag an orange hub was found( part on right side).Inside bag a gray cannula received with an unknown part on top (part on left), double needle assemble into cannula.A total of 7 pieces 7 were reported but on 4 samples with the extra needle fall off and second needle was not recovered.
 
Additional Manufacturer Narrative
Investigation: nine samples were received.They came in two separate plastic bags.In one plastic bag there are two parts; one with orange hub and the other one with gray hub.The other plastic bag has four parts with double needle, one with silicone drip over the plastic hub and two that no defect was noticed.The different color hub is related to handling of material during the assembly process.A mis-assembly at the cannulation operation causes a double cannula.A needle misses the hub, and falls on to the adjacent needle on the rack.If the operator does not see it, the epoxy cures, and the second cannula sticks to the assembled needle.The dvt camera that inspects for epoxy may catch this defect if the defect is on the side facing the camera.It is essentially the responsibility of the assembly associate to monitor for these defects, correct the issue, and remove the affected needles.An epoxy drip over generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula the epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It is reported that there was a mix of product, foreign matter on device, and 7 occasions of double needles with a bd needle 27ga 7/8in.This was discovered prior to use.The following information was provided by the initial reporter: it was reported a needle was found with an orange hub, a needle was found with an unknown part on top, and 7 needles were found with a double needle.Additional information received by customer: inside bag an orange hub was found( part on right side) inside bag a gray cannula received with an unknown part on top (part on left), double needle assemble into cannula.A total of 7 pieces 7 were reported but on 4 samples with the extra needle fall off and second needle was not recovered.

Brand Name
BD NEEDLE 27GA 7/8IN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9310771
Report Number1911916-2019-01195
Device Sequence Number19581559
Product Code FMI
UDI-Device Identifier50382903028912
UDI-Public50382903028912
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302891
Device Lot Number9144721
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;